Alert archive / Minnesota / Heat Advisories in 2013

Heat Advisory 4, NWS Twin Cities, MN

August 21, 201321 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this heat advisory at Aug 21, 2013, 3:51 AM CDT for 21 counties in Minnesota; 9 counties in Wisconsin. It took effect at Aug 21, 2013, 12:00 PM CDT. It was in force for 109 min.

The area

The counties it named.

The facts

Issued
Aug 21, 2013, 3:51 AM CDT (08:51 UTC)
In effect from
Aug 21, 2013, 12:00 PM CDT
Expired
Aug 21, 2013, 1:49 PM CDT
In force
109 min
Issued by
NWS Twin Cities, MN
All 30 counties

Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 44 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1870 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WWUS73 KMPX 210851
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
351 AM CDT WED AUG 21 2013

...ONE MORE DAY OF OPPRESSIVE HEAT AND HUMIDITY...

.A HEAT ADVISORY IS IN EFFECT FROM NOON TO 7 PM ACROSS EAST
CENTRAL AND SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL
WISCONSIN...OR ROUGHLY EAST OF A LINE FROM NEAR NORTH BRANCH...
TO THE TWIN CITIES...TO NEW ULM AND FAIRMONT. HEAT INDICES OF 96 TO
101 DEGREES ARE EXPECTED THIS AFTERNOON ACROSS THE ADVISED AREA.

TEMPERATURES WILL RANGE IN THE LOWER 90S THIS AFTERNOON AND WILL
COMBINE WITH DEW POINTS AROUND 70 DEGREES TO YIELD THE HAZARDOUS
HEAT INDICES.

MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028-
211700-
/O.NEW.KMPX.HT.Y.0004.130821T1700Z-130822T0000Z/
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-
DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
351 AM CDT WED AUG 21 2013

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. 

* TEMPERATURE: HIGHS TODAY WILL REACH THE LOWER 90S AND COMBINED WITH
  HIGH HUMIDITY...HEAT INDICES WILL RANGE FROM 96 TO 101 DEGREES.

* IMPACTS:  THE HOT AND HUMID CONDITIONS WILL LEAD TO A HEIGHTENED
  RISK OF HEAT RELATED STRESS AND ILLNESS...ESPECIALLY FOR THE
  YOUNG AND ELDERLY...AND THOSE WITHOUT AIR CONDITIONING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
2 follow-up statements
736 
WWUS73 KMPX 211633
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1133 AM CDT WED AUG 21 2013

...HOT AND HUMID CONDITIONS CONTINUE THIS AFTERNOON...

.A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM ACROSS EAST CENTRAL
AND SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN...OR
ROUGHLY EAST OF A LINE FROM NEAR NORTH BRANCH...TO THE TWIN
CITIES...TO NEW ULM AND FAIRMONT. TEMPERATURES WILL RANGE IN THE
UPPER 80S TO LOWER 90S WITH DEW POINTS AROUND 70 DEGREES AND
LIGHT WINDS. HEAT INDICES OF 95 TO 100 DEGREES ARE EXPECTED THIS
AFTERNOON ACROSS THE ADVISED AREA.

MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028-
220000-
/O.CON.KMPX.HT.Y.0004.130821T1700Z-130822T0000Z/
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-
DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1133 AM CDT WED AUG 21 2013

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TEMPERATURE: HIGHS TODAY WILL BE NEAR 90...AND HEAT INDICES WILL
  RANGE FROM 95 TO 100 DEGREES.

* IMPACTS: THE HOT AND HUMID CONDITIONS WILL LEAD TO A HEIGHTENED
  RISK OF HEAT RELATED STRESS AND ILLNESS... ESPECIALLY FOR THE
  YOUNG AND ELDERLY...AND THOSE WITHOUT AIR CONDITIONING...AND
  PEOPLE PARTICIPATING IN STRENUOUS ACTIVITY OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

JRB
396 
WWUS73 KMPX 211849
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
149 PM CDT WED AUG 21 2013

...HEAT ADVISORY HAS BEEN CANCELLED...

.THE COMBINATION OF CLOUD COVER CAUSING THE TEMPERATURES TO REMAIN
IN THE 80S...AND THE PASSAGE OF A COLD FRONT TODAY...HAS RESULTED
IN LOWER HEAT INDICES AND A HEAT ADVISORY IS NO LONGER WARRANTED.
HOWEVER...AHEAD OF THE COLD FRONT THE DEW POINT TEMPERATURES ARE
IN THE MID 70S WHICH ARE ALLOWING THE HEAT INDICES TO BE IN THE
LOW 90S. 

MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028-
212000-
/O.CAN.KMPX.HT.Y.0004.000000T0000Z-130822T0000Z/
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-
DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
149 PM CDT WED AUG 21 2013

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE HEAT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Aug 20, 10:57 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Aug 20, 10:57 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1057 PM CDT TUE AUG 20 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 404 PM CDT TUE AUG 20 2013

AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE ACROSS WEST CENTRAL
WI AND SE MINNESOTA INTO THIS EVENING AS LOW LEVEL MOISTURE
TRANSPORT IS ALIGNED WITH A MAXIMUM IN INSTABILITY. TEMPERATURES
HAVE BEEN STRUGGLING TO RISE MUCH ABOVE THE 90 DEGREE MARK ACROSS
WEST CENTRAL MN THIS AFTERNOON. LATEST GUIDANCE SUGGESTS THAT THE
LOW LEVEL THERMAL RIDGE IS POINTED MORE FROM CENTRAL SD INTO NW MN
WHERE LOWER TO MIDDLE 90S EXIST. WILL CONTINUE WITH THE HEAT
ADVISORY UNTIL 8 PM AS DEW POINTS IN THE LOWER TO MIDDLE 70S HAVE
HELP MAKE UP THE DIFFERENCE. OVERNIGHT... IT WILL BE MUGGY WITH LOWS
IN THE UPPER 60S TO LOWER 70S ALONG WITH NEARLY SIMILAR DEW POINTS.
SOME VISIBILITY REDUCTION DUE TO HAZE/FOG IS POSSIBLE NEAR DAYBREAK
FOR OUTLYING AREAS.

A COLD FRONT REMAINS ON TRACK TO PASS ACROSS THE CWA ON WEDNESDAY.
THE FRONT SHOULD BE OVER THE NW CWA AT DAYBREAK... REACH THE TWIN
CITIES BY EARLY AFTERNOON AND PASS THROUGH EAU CLAIRE THROUGH FAR
SOUTHERN AREAS OF MN BY EVENING. WRF SOLUTIONS ARE NOT VERY
ENTHUSIASTIC ON THUNDERSTORM DEVELOPMENT WITH A FAIRLY STOUT CAP.
WEST CENTRAL WISCONSIN IS MOST FAVORED AT THIS TIME WITH THIS AREA
CLOSER TO THE SHORT WAVE AND STRONGER MID LEVEL WESTERLIES. THIS IS
WHERE THE HIGHEST POPS/QPF RESIDE IN THE GRIDS. A MORE WIDESPREAD
DEVELOPMENT IN THUNDERSTORMS IS POSSIBLE SOUTH OF MN WEDNESDAY NIGHT
AS HEIGHTS/TEMPS ALOFT BEGIN TO FALL. AT THIS POINT THE THREAT FOR
SEVERE STORMS IS TIED TO WHETHER OR NOT STORMS DEVELOP. HIGHS ON
WEDNESDAY ARE A LITTLE TRICKY DUE TO THE FRONT MOVING THROUGH
ALONG WITH CLOUDS/PRECIPITATION POTENTIAL. THE LOW LEVEL THERMAL
AXIS IS PROJECTED TO STRETCH FROM NEBRASKA THROUGH SOUTHERN MN AND
WEST CENTRAL WI BY MIDDAY WEDNESDAY. THEREFORE... KEPT HIGHS
AROUND 90 TO THE LOWER 90S ACROSS SOUTH CENTRAL MN THROUGH EAU
CLAIRE AND LADYSMITH. HEAT INDICES SHOULD PEAK IN THE UPPER 90S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 404 PM CDT TUE AUG 20 2013

MAIN STORY FOR THE EXTENDED WILL BE THE HEAT AND
HUMIDITY...ESPECIALLY FOR THIS WEEKEND INTO NEXT WEEK. PRECIPITATION
CHANCES LOOK MEAGER AS WELL...WITH ANY ACTIVITY WEDNESDAY AFTERNOON
SPILLING INTO WEDNESDAY NIGHT...WITH THE NEXT CHANCES FOR PRECIP FOR
THE WEEKEND INTO NEXT WEEK OF THE RIDGE RIDER VARIETY...BUT THOSE
CHANCES ARE MEAGER AT BEST.

WE STILL LOOK ON TRACK FOR A BRIEF RESPITE FROM THE HEAT AND
HUMIDITY THURSDAY/THURSDAY NIGHT AS NW FLOW BRINGS IN A QUICK HIT OF
CANADIAN HIGH PRESSURE. 925-850 MB TEMPS BRIEFLY DROP BELOW
20C...WHICH SUPPORT HIGHS NEAR NORMAL FOR THURSDAY. BY THURSDAY
AFTERNOON...THE FRONT DROPPING THROUGH ON WEDNESDAY WILL BE FAR
ENOUGH SOUTH OF THE AREA TO SUPPORT A DRY FORECAST FOR THURSDAY AS
WELL. GIVEN WARM TEMPS ALOFT AND POTENTIAL CAPPING ISSUES FOR
WEDNESDAY...DOES NOT LOOK LIKE PRECIP WEDNESDAY NIGHT WILL BE
WIDESPREAD AND HAVE 40 POPS MAINLY CONFINED TO SOUTH CENTRAL MN
BEFORE 06Z...WITH PROGRESSIVELY DRIER AIR MOVING IN THROUGH THE
NIGHT.

COME FRIDAY...AN IMPRESSIVE UPPER RIDGE WILL START BUILDING IN FROM
THE HIGH PLAINS...WITH HEIGHT RISES DOMINATING THE UPPER LEVELS ON
FRIDAY...AS 588 DM H5 HEIGHTS BUILD INTO SRN MN. IN ADDITION TO THE
UPPER RIDGE MOVING IN...THE SFC HIGH WILL BE MOVING INTO THE UPPER
GREAT LAKES...SETTING THE UPPER MS VALLEY UP INTO SE RETURN FLOW.
HOWEVER...THE WARM FRONT DOES NOT LOOK TO COME THROUGH UNTIL FRIDAY
NIGHT...AFTER WHICH HOT AND HUMID LOOKS TO BE THE THEME FROM
SATURDAY THROUGH TUESDAY. WITH THE WARM FRONT COMING IN FRIDAY
NIGHT...THIS WILL BRING THE FIRST POTENTIAL FOR SHOWERS AND
THUNDERSTORMS...BUT BEST UPPER FORCING WITH THIS WARM FRONT WILL BE
UP ALONG THE INTERNATIONAL BORDER. MED RANGE GUIDANCE ALL SHOW AN
MCS MOVING ACROSS NRN MN FRIDAY NIGHT...WITH ABOUT THE ONLY HOPE FOR
PRECIP AS FAR SOUTH AS THE MPX AREA FRIDAY NIGHT IS FOR ACTIVITY TO
BUILD SOUTH INTO THE LLJ AND ASSOCIATED MOISTURE TRANSPORT.

FOR THE WEEKEND INTO NEXT WEEK...THE MAIN DIFFERENCE BETWEEN THE
GFS/ECMWF CONTINUES TO BE THE EXTENT OF THE RIDGING ACROSS THE
NATIONS MID SECTION. THE GFS CONTINUES TO BE VERY PERSISTENT WITH
BUILDING IN A STRONG UPPER RIDGE UP INTO SRN CANADA...WITH H5
HEIGHTS IN SRN MN BUILDING TO 594 DM BY MONDAY. THIS WOULD SUPPORT
NEAR RECORD HIGHS FOR NEXT WEEK...WITH HIGHS IN THE MID/UPPER 90S
BEING POSSIBLE. THE ECMWF HAS REALLY BEEN STRUGGLING WITH THE NRN
PERIPHERY OF THE RIDGE AND HOW MUCH SHORTWAVE ENERGY ROTATING AROUND
THE TOP OF IT BEATS IT BACK SOUTH. WITH THE 20.12 RUN IT IS BACK TO
A MORE GFS LOOK WITH THE RIDGE...THOUGH NOT AS HIGH WITH HEIGHTS AND
ALSO HAS THE ACTIVE BELT OF THE WESTERLIES TO THE NORTH OF THE
RIDGE NEAR THE INTERNATIONAL BORDER AS OPPOSED TO WELL INTO SRN
CANADA AS THE GFS HAS. IF WE ARE TO SEE ANY RIDGE RIDER TYPE
COMPLEXES IN THE MPX AREA...WE WOULD HAVE TO SEE AN ECMWF SOLUTION
VERIFY...WHICH WOULD INDICATE THE POTENTIAL FOR SOME ACTIVITY INTO
CENTRAL MN SUNDAY AND POSSIBLY AGAIN DURING THE MIDDLE OF NEXT
WEEK. GIVEN THE UNCERTAINTY WITH HOW FAR SOUTH SHORT WAVE ACTIVITY
MAKES IT...LEFT POP FORECAST FROM THE ALLBLEND BASICALLY AS IS FOR
NOW...WHICH LIKELY MEANS THERE IS A LITTLE BIT MORE PRECIP MENTION
THAN NECESSARY. WHERE A CHANGE WAS MADE TO THE CENTRAL REGION
ALLBLEND PROCEDURE WAS WITH HIGHS SUNDAY THROUGH TUESDAY. HERE...THE
MOS NUMBERS LOOK TO BE HOLDING HIGHS BACK...SO TRENDED HIGHS THESE
DAYS CLOSER TO THE ECMWF/GFS...WITH HIGH MORE IN THE UPPER 80S TO
LOWER 90S. ABOUT THE ONLY WAY AT THIS POINT I CAN ENVISION MUCH OF
THE AREA NOT REACHING THE 90S SATURDAY THROUGH TUESDAY IS IF WE GET
A DENSE BLANKET OF CONVECTIVE DEBRIS LEFT OVER FROM ANY OVERNIGHT
ACTIVITY. WITHOUT CLOUD COVER...THEN WE MAY FLIRT WITH SOME RECORD
HIGHS...JUST IN TIME FOR THE MN STATE FAIR.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1043 PM CDT TUE AUG 20 2013

MAIN FORECAST CONCERN REMAINS THE POSSIBLE CONVECTION DEVELOPING
TOWARD SUNRISE...ESPECIALLY AT KAXN/KRWF. AFT 12Z...THE MAIN FOCUS
WILL BE ACROSS EC MN/WC WI WHERE BETTER MOISTURE AND LIFT WILL
OCCUR ALONG THE FRONT.

OVER THE PAST FEW HRS...MOISTURE HAS POOLED ALONG THE CANADIAN
BORDER OF MN...ESPECIALLY NEAR THE LAKE OF THE WOODS WHERE STRONG
CONVECTION HAD DEVELOPED. SOME WEAKER CONVECTION IS NOTED ALONG
THE FRONT IN ND...WITH AN AREA OF CONVECTION IN SC SD. BASED ON
THE CONTINUED MOISTURE POOLING ALONG THE CANADIAN BORDER...THE
BEST CHC/S OF TSRA WILL OCCUR IN NORTHERN/NE MN...AND OVER SW MN
IF THE COMPLEX IN SC SD BECOMES BETTER ORGANIZED WITH AN
INCREASING LOW LEVEL JET IN NEBRASKA. ELSEWHERE...BR/HZ...AND EVEN
IFR VSBYS IN FG MAY OCCUR AT KRNH/KEAU AS CLDS HAVE DECREASED AND
MODELS DO DEPICT SOME FG DEVELOPMENT IN WC WI AFT 9Z.

AS THE FRONT SAGS SOUTHEAST ACROSS MN DURING THE
MORNING/AFTN...THE BEST CHC/S OF TSRA WILL OCCUR ACROSS WC WI AFT
18-20Z. ELSEWHERE...CHC/S ARE FAIRLY LOW. HAVE INTRODUCED 6SM SHRA
AND VCTS AT KEAU AFT 20Z. LATER FORECAST SHIFTS WILL NEED TO
EVALUATE THE POTENTIAL OF WIDESPREAD TSRA AT KSTC/KRNH DURING THE
LATE MORNING/EARLY AFTN HRS. HOWEVER...THE STRENGTHENING WARM
LAYER ABV THE SFC WILL LIKELY HOLD OFF UNTIL MID/LATE AFTN.

KMSP...

ONLY CHGS TO THE FORECAST IS TO LOWER CIGS TO 4K DURING THE AFTN
ALONG THE COLD FRONT. BEST TIME FRAME FOR TSRA WILL OCCUR BETWEEN
20-23Z IF THE CAP BREAKS EARLIER THAN EXPECTED. CONFIDENCE REMAINS
TOO LOW TO HAVE VCTS INTRODUCED AT THIS TIME. COLD FRONTAL PASSAGE
WILL OCCUR ARND 18-20Z...WITH A MORE NNW DEVELOPING BY THE LATE
AFTN.

/OUTLOOK FOR KMSP/

THU...VFR. NE WIND 5 KTS.
FRI...VFR. SCHC OF SHRA/TSRA. SE WIND 5 TO 10 KTS.
SAT...VFR. S WIND 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...RAH
LONG TERM...MPG
AVIATION...JLT
Hazardous weather outlook, Aug 20, 8:31 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
831 PM CDT TUE AUG 20 2013

MNZ041>045-047>050-054>058-064-065-073-220130-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
YELLOW MEDICINE-RENVILLE-REDWOOD-
831 PM CDT TUE AUG 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST
CENTRAL MINNESOTA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF WEST CENTRAL
AND CENTRAL MINNESOTA TONIGHT. THE THREAT FOR SEVERE WEATHER IS
LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG THUNDERSTORMS ARE POSSIBLE INTO THE DAY WEDNESDAY AS A
COLD FRONT MOVES THROUGH. HAIL AND STRONG WINDS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016-
023>028-220130-
SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-
GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
831 PM CDT TUE AUG 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
A FEW NON SEVERE THUNDERSTORMS MAY DEVELOP LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG THUNDERSTORMS ARE POSSIBLE INTO THE DAY WEDNESDAY AS A
COLD FRONT MOVES THROUGH. HAIL AND STRONG WINDS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JRB

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:52 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Nicollet, Scott, Sibley38 min
Aug 21, 3:30 PM CDTSpecial Weather StatementMPXDakota30 min
Aug 21, 3:39 PM CDTSevere Thunderstorm WarningMPXDakota36 min
Aug 21, 3:21 PM CDTSpecial Weather StatementMPXBarron39 min
Aug 21, 3:37 PM CDTSevere Thunderstorm WarningMPXBarron38 min
Aug 21, 4:08 PM CDTSpecial Weather StatementMPXPierce52 min
Aug 21, 4:21 PM CDTSpecial Weather StatementMPXChippewa39 min
Aug 21, 4:39 PM CDTSpecial Weather StatementMPXDunn51 min
Aug 21, 4:53 PM CDTSevere Thunderstorm WarningMPXDunn37 min
Aug 21, 5:09 PM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire51 min
Aug 21, 5:25 PM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire20 min

Nearby

Heat Advisories in Minnesota, 2013Heat Advisories in Wisconsin, 2013Every heat advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.